# SDR FQAR20220224002

- Difficulty date: February 23, 2022
- Submitted: February 24, 2022
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- System (JASC): 7400 · Ignition System
- Part: Coil
- Part number: AK3975
- Condition: Failed
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE PERFORMING A 500HR INSPECTION ON A SLICK MAG, THE COIL WAS FOUND TO BE NEEDING REPLACMENT, INSTALLED KELLY AERO PT# AK-3975 DATE 1930115, ASSEMBLED MAG AND PLACED ON TEST BENCH, DURING RUN IN, AT ABOUT 10 MINUTES A SQUEAL STARTED COMING FROM THE MAG, REMOVED MAG AND FOUND THAT THE CONTACT POINT OF THE COIL WAS RUBBING THE BRUSH HOLDER TUBE ON THE ROTOR, CHECKED TAB CLEARANCE AND FOUND IT TO BE CORRECT, REASSEMBLED THE MAG AND PLACED ON THE TEST BENCH, MAG FAILED TO PRODUCE ANY SPARK, DISASSEMBLED MAG AND CHECKED COIL AND CONDENSOR, BOTH PASSED ELECTRICAL TESTS, BUT MAG WAS STILL DEAD, REMOVED COIL AND REPLACED WITH SLICK COIL, MAG PASSED RUN IN TESTS. LIMITS: PRIMARY COIL .50 - 1.2 OHMS, SECONDARY 13,000 - 20,500 OHMS, MEASUERED AT INSTALL, PRIMARY .9 OHMS, SECONDARY 14760, MEASURED AFTER FAILURE: PRIMARY .9 OHMS, SECONDARY 14540, ALL MEAQSUREMENTS WERE FOUND TO BE WITHIN LIMITS, HOWEVER THE COIL WAS NOT WORKING.
